Thunderstorm Wind, Atchison
- When
- June 14, 10:00 PM CST
- Where
- Atchison County, Lancaster
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.567, -95.300
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 3:42 PM CST, 6 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 442 PM CDT MON JUN 14 2004 CORRECTION TO WATCH ZONE CODING .DISCUSSION... HAVING PROBLEMS GETTING THE NEW FLOOD WATCH ISSUED AFTER AN UPGRADE TODAY...BUT AM REALIGNING IT A BIT TO TAKE NORTHEAST PARTS OF FORECAST AREA OUT OF WATCH TUESDAY MORNING AS IT APPEARS DRIER AIR WILL BUILD INTO THAT REGION OVERNIGHT AND AM GOING WITH A DRY FORECAST IN THOSE AREAS ON TUESDAY. WILL LEAVE THE REST OF THE REGION UNDER THE FLOOD WATCH THROUGH NOON ON TUESDAY. THINK BULK OF PROBLEMS WILL OCCUR OVERNIGHT TONIGHT WHERE THE BOUNDARY WANTS TO SET UP. CURRENT THINKING IS THAT THIS BOUNDARY WILL LIKELY REMAIN ALONG OR JUST SOUTH OF INTERSTATE 70 TONIGHT WHERE MOISTURE HAS REALLY POOLED THIS AFTERNOON. TUESDAY NIGHT...LARGE COMPLEX OF STORMS SHOULD BE FOUND OVER NEBRASKA AND IOWA ALONG A FRONTAL BOUNDARY. THESE STORMS SHOULD MOVE INTO NORTHWEST PORTIONS OF FORECAST AREA TUESDAY NIGHT AND MOVE THROUGH AREA ON WEDNESDAY. WILL LIKELY NEED TO HOIST ANOTHER FLOOD WATCH FOR LATE TUESDAY NIGHT AND INTO WEDNESDAY. A BREAK IN THE ACTION LOOKS TO BE IN STORE FOR THURSDAY BUT THE ACTIVE PATTERN WILL LEND ITSELF TO MORE UNSETTLED WEATHER LATE IN THE WEEK. MODEL SOLUTIONS SHOW INCREASED DIVERGENCE BEGINNING FRIDAY...WITH GREATLY VARYING SOLUTIONS BY MONDAY. THE 00Z GFS DEVELOPS A SUCCESSION OF APLIFIED SHORTWAVE TROUGHS EXTENDING FROM HUDSON BAY SOUTH ACROSS THE CENTRAL CONUS...ROTATING TOWARD THE ATLANTIC COAST. THE 06Z GFS INDICATES MORE TROUGHING OVER THE NORTHWEST CONUS FOR THE WEEKEND...WHICH IS A TREND TOWARD THE MORE ZONAL ECMWF SOLUTION OVER THE CENTRAL STATES. THE MORE ZONAL SOLUTION WOULD HOLD THE BULK OF SHORTWAVE ENERGY FURTHER NORTH AND KEEP THE COOLER AIRMASS NORTH OVER ACROSS THE NORTHERN PLAINS. MORE SUBTLE SHORTWAVES AHEAD OF THE NORTHWEST TROUGH COULD SET OFF SHOWERS AND STORMS AND WILL REMAIN A CONCERN FOR THE PLAINS REGION. HAVE GONE WITH A PERSISTENT TEMPERATURE FORECAST FROM FRIDAY THROUGH MONDAY WITH MODEL INDICATION AND HPC GUIDANCE OF HOLDING BACK THE COOLER AIRMASS. PC/STOFLET && .PREVIOUS DISCUSSION... 225 AM... COMPLEX WEATHER SITUATION IS EXPECTED THE NEXT COUPLE OF DAYS AS CONVECTION/CONVECTIVE COMPLEXES WILL PLAY HAVOC WITH THE SPEED AND LOCATION OF BOUNDARIES. LATEST SURFACE MAP INDICATES A WEAK SURFACE LOW IN EXTREME SOUTHWEST NEBRASKA WITH A WEAK COLD FRONT PRESSING SLOWLY SOUTH ACROSS CENTRAL AND NORTHEAST NEBRASKA. SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOP IN THE THETAE ADVECTION AREA...AS CONFIRMED BY PROFILERS...ACROSS EASTERN NEBRASKA...WESTERN IOWA AND EXTREME NORTHERN MISSOURI. BEST ISENTROPIC LIFT EARLY THIS MORNING IS PROJECTED TO BE ACROSS EASTERN NEBRASKA AND SOUTHERN IOWA WITH WEAK ISENTROPIC LIFT NOTED ON THE 310K SURFACE ACROSS EXTREME NORTHERN MISSOURI UNTIL 15Z. CONVECTION LIKELY TO BE ELEVATED IN NATURE AS PER MESOETA FORECAST SOUNDINGS WITH INCREASING CAP ALSO LIMITING THE AREAL COVERAGE OF CONVECTION. NEXT CONCERN IS THE WEAK FRONT...CURRENTLY IN NEBRASKA...WHICH IS EXPECTED TO SAG SLOWLY SOUTH ACROSS THE CWA THROUGH THIS EVENING. MESOETA SUGGESTS THAT THE BOUNDARY WILL BE ALONG THE I-35 CORRIDOR BY 18Z...BUT PREFER SLIGHTLY SLOWER GFS BASED ON CURRENT TRENDS. STRONG INSTABILITY IS NOTED AHEAD OF THE FRONT AS PER THE MESOETA WITH CAPE AROUND 4000 J/KG. SFC-6KM SHEAR IS NOT IMPRESSIVE BUT 25-30KTS WILL AID IN THE DEVELOPMENT OF SEVERE CONVECTION AHEAD OF THE BOUNDARY THIS AFTERNOON...ESPECIALLY THE SE ONE HALF OF THE CWA. AS PER THE MESOETA...THE 850-700 MB CAP WILL WEAKEN IN ADVANCE OF THE FRONT WHICH APPEARS REASONABLE. AS A RESULT...EXPECT A GOOD CHANCE OF CONVECTION THIS AFTERNOON ALONG AND AHEAD OF THE FRONT. EXPECT THE CONVECTION TO ORGANIZE INTO A POORLY DEFINED MCS BY EARLY EVENING...MAINLY ACROSS THE SOUTHERN ZONES. BASED UPON THE CORFIDI VECTORS...EXPECT THE CONVECTION TO EXIT THE CWA BY LATE EVENING...IF NOT EARLIER. MESOETA SUGGEST WEAK ISENTROPIC LIFT LATE MONDAY NIGHT ACROSS THE WEST CENTRAL AND NORTHWEST ZONES. WILL KEEP POPS IN THIS AREA IN THE LOW CATEGORY AS THE ISENTROPIC LIFT MAY BE DISPLACED FURTHER SOUTHWEST. THE CONVECTION WILL LIKELY STABILIZE THE ATMOSPHERE TUESDAY WITH THE LOCATION OF THE OUTFLOW BOUNDARY OR ORIGINAL BOUNDARY TO THE SOUTH OF THE CWA BY TUESDAY MORNING. BELIEVE THAT MUCH OF THE DAY THE ATMOSPHERE WILL BE IN A RECOVERY MODE. POSITION OF ANY BOUNDARIES AND INSTABILITY AXIS OF THE MODELS APPEARS TO BE SUSPECT AT THIS TIME. AS A RESULT...WILL NOT ACCEPT CURRENT STRONG INSTABILITY THAT THE MESOETA SHOWS FOR THE DAY ON TUESDAY. MESOETA SUGGEST A WEAK SHORTWAVE TO MOVE ACROSS THE CWA TUESDAY MORNING...BUT DO NOT HAVE MUCH CONFIDENCE IN THIS FEATURE. WILL MAINTAIN LOW POPS HOWEVER..FOR TUESDAY MORNING...IN CASE WARM ADVECTION DOES EXIST. BY LATE TUESDAY NIGHT...A SHORTWAVE TROF MOVES INTO THE NORTHERN PLAINS. THIS AIDS IN SLOWLY DRIVING THE NEXT COLD FRONT SOUTH INTO THE NORTHERN CWA TUESDAY NIGHT. MODELS APPEAR TO BE SUFFERING FROM GRID SCALE FEEDBACK. HOWEVER...EXPECT CONVECTION TO DEVELOP IN THE VICINITY OF THE FRONT. ALTHOUGH SHEAR IS RATHER WEAK...EXPECT THAT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY BEFORE MIDNIGHT...WITH MODERATE INSTABILITY IN PLACE. WILL CONTINUE THREAT OF CONVECTION INTO WEDNESDAY AS FRONT IS SLOW TO MOVE SOUTHEAST. PLAN TO MAINTAIN CURRENT FLOOD WATCH AT THIS TIME. IT MAY NEED TO BE EXTENDED OR LOCATION REDEFINED. CONFIDENCE FOR ENTIRE SCENARIO IS NOT HIGH...THEREFORE WILL LET FUTURE SHIFTS ADJUST FLOOD WATCH IF NEEDED. .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105. MO...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES MOZ001>004...MOZ011>013...MOZ020>022...MOZ028>031...MOZ037>040...MOZ0 43>046...MOZ053>054. FLOOD WATCH UNTIL 6 AM TUESDAY FOR ZONES MOZ005>008...MOZ014>017.. MOZ023>025...MOZ0032>033 WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1254 PM CDT MON JUN 14 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. ...SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED THIS AFTERNOON AND TONIGHT... .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM DEVELOPMENT IS EXPECTED TO CONTINUE ALONG AN OUTFLOW BOUNDARY IN NORTH CENTRAL MISSOURI DURING THE EARLY AFTERNOON. SCATTERED THUNDERSTORMS ARE THEN ANTICIPATED TO BUILD IN A SOUTHWESTWARD LINE AS A WEAK COLD FRONT MOVES SOUTHEAST ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTHEAST OF A ST. JOSEPH TO KIRKSVILLE LINE THIS AFTERNOON AND INTO THE EVENING. ALTHOUGH THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS, AN ISOLATED TORNADO IS ALSO POSSIBLE. IN ADDITION, HEAVY RAINFALL MAY ACCOMPANY THE STORMS AS THE FRONT STALLS ACROSS WEST CENTRAL AND CENTRAL MISSOURI...WHICH MAY LEAD TO ADDITIONAL FLOODING PROBLEMS DUE TO SATURATED SOIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING NORTH OF A LINE FROM NEAR KANSAS CITY TO KINGSTON TO KIRKSVILLE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE WEAK FRONT WHICH IS FORECAST TO MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT IS EXPECTED TO DISSIPATE WITH ANOTHER FRONT TO APPROACH EXTREME NORTHWEST MISSOURI BY LATE TUESDAY AFTERNOON. THE FRONT WILL MOVE INTO WEST CENTRAL AND CENTRAL MISSOURI BY WEDNESDAY MORNING. THE FRONT WILL LIKELY TRIGGER SCATTERED THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON ACROSS EXTREME NORTHWEST MISSOURI AND GENERALLY ALONG AND NORTH OF INTERSTATE 70 TUESDAY NIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL, DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND TONIGHT SOUTH OF INTERSTATE 36...INCLUDING THE KANSAS CITY METRO AREA. ACTIVATION MAY ALSO BE NEEDED FOR EXTREME NORTHWEST MISSOURI LATE TUESDAY AFTERNOON AND GENERALLY ALONG AND NORTH OF INTERSTATE 70 TUESDAY NIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. STOFLET
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
734 PM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 NW ANABEL 39.77N 92.38W
06/14/2004 0.75 INCH MACON MO PUBLIC
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 N WARRENSBURG 38.83N 93.73W
06/14/2004 0.88 INCH JOHNSON MO PUBLIC
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL WARRENSBURG 38.76N 93.73W
06/14/2004 1.00 INCH JOHNSON MO AMATEUR RADIO
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL CONCORDIA 38.99N 93.57W
06/14/2004 1.25 INCH LAFAYETTE MO FIRE DEPT/RESCUE
&&
STOFLETSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 905 PM CDT MON JUN 14 2004 KSZ025-057-060-102>105-MOZ011>014-020>025-028>033-037>040-043>046- 053-054-150220- ANDREW MO-ATCHISON KS-BATES MO-BUCHANAN MO-CALDWELL MO-CARROLL MO- CASS MO-CHARITON MO-CLAY MO-CLINTON MO-COOPER MO-DAVIESS MO- DE KALB MO-DONIPHAN KS-HENRY MO-HOLT MO-HOWARD MO-JACKSON MO- JOHNSON MO-JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO-LINN KS- LIVINGSTON MO-MACON MO-MIAMI KS-PETTIS MO-PLATTE MO-RANDOLPH MO- RAY MO-SALINE MO-WYANDOTTE KS- 905 PM CDT MON JUN 14 2004 SEVERE THUNDERSTORM WATCH NUMBER 469 HAS BEEN ALLOWED TO EXPIRE. COUNTIES NO LONGER UNDER THIS WATCH INCLUDE... IN MISSOURI: ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS...CHARITON... CLAY...CLINTON...COOPER...DAVIESS...DE KALB...HENRY...HOLT... HOWARD...JACKSON...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON... PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. IN KANSAS: ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 2 ENE NEW FRANKLIN 39.03N 92.71W
06/14/2004 HOWARD MO LAW ENFORCEMENT
COUNTY ROAD 433 CLOSED
&&
STOFLETThe Topeka radar (KTWX), 102 km away, was scanning. The volume nearest the first event began at 04:01 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Powerlines blown down. Large tree toppled on house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408961, 5408962, 5408963.